Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 94, NWS Jackson, MS

August 16, 2010Ashley County, Arkansas

NWS Jackson, MS issued this flash flood warning at Aug 16, 2010, 1:48 AM CDT for Ashley County, Arkansas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2010, 1:48 AM CDT (06:48 UTC)
Expired
Aug 16, 2010, 3:15 AM CDT
In force
87 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Ashley County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 192 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2492 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WGUS54 KJAN 160648
FFWJAN
ARC003-160815-
/O.NEW.KJAN.FF.W.0094.100816T0648Z-100816T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
148 AM CDT MON AUG 16 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL ASHLEY COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 315 AM CDT

* AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BERLIN...OR 10 MILES
  SOUTHEAST OF CROSSETT. THE STORMS WERE NEARLY STATIONARY. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL  
  AREAS OF ASHLEY COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3316 9171 3301 9171 3301 9192 3316 9192

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 11:10 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 15, 11:10 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT SUN AUG 15 2010

.UPDATE...ISOLATED SEVERE CONVECTION CONTINUES OVER NRN AND ERN
PORTIONS OF THE FORECAST AREA. THE AIR MASS REMAINS UNSTABLE WITH
CAPE VALUES ABOVE 1000 BUT CURRENT INDICATIONS ARE THAT THIS
ACTIVITY MAY BE ON ITS LAST LEGS. OF CONCERN HOWEVER IS CONVECTION
THAT IS DEVELOPING EWD ACROSS SERN AR/NCNTRL LA. THIS ACTIVITY IS ON
TRACK TO MOVE INTO THE MS RIVER DELTA AREA...WHERE DCAPE VALUES UP
TO 1500 ARE INDICATED THIS EVENING. HAVE UPDATED FORECAST TO
MAINTAIN THE RISK OF SEVERE STORMS INTO THE EARLY A.M. OVER THE NW.

&&

.DISCUSSION...CONVECTION TODAY HAS BEEN A CHALLENGE...EARLIER
THINKING OF THE POTENTIAL IS STILL VALID...BUT THE TIMING AND
LOCATION ARE DIFFERENT. THE ENVIRONMENT IN PLACE IS VERY UNSTABLE
WITH 4000-5000 J/KG OF SBCAPE AND LI'S OF -7 TO -9C.
ADDITIONALLY...DCAPE IS IMPRESSIVE WITH 1100-1400 J/KG ACROSS THE
REGION. THIS COMBINATION...ALONG WITH SFC TEMPS 97-101...ARE VERY
SUPPORTIVE OF STORMS PRODUCING DMG MICROBURSTS. THERE IS ALSO
INCREASING 700MB FLOW OVER THE E AS ATMS BEGINS TO RESPOND TO THE
DEVELOPING SYSTEM TO OUR E/SE. THIS SHOULD ENHANCE DOWNDRAFTS AND
ORGANIZE STORMS THROUGH EVENING. THERE HAS BEEN SOME LIMITING FACTOR
AS STORMS HAVE STRUGGLED EVEN IN SUCH A FAVORABLE ENVIRONMENT. IT
SEEMS AS MID LEVEL TEMPS ARE WARMING A TAD ON THE WESTERN SIDE OF
THE STEADILY EVOLVING TROUGH TO OUR EAST. THIS IS SLOWING UPDRAFTS
AS THEY REACH 25 KFT. HOWEVER...AS ACTIVITY CONTINUES TO EVOLVE
DURING PEAK HEATING AND AS OUTFLOW BOUNDARIES COLLIDE...ACTIVITY IS
EXPECTED TO INTENSIFY THROUGH THE REST OF THE AFTERNOON/EVE. STORMS
WILL MOVE SOUTHWARD WITH SOME DEVELOPMENT EXPECTED ACROSS N MS WHICH
WILL ALSO MOVE SOUTH.

MAIN RISK WILL BE DMG WIND TO 60 MPH...SM HAIL AND FREQUENT
LIGHTNING. BEST TIME FOR THIS WILL BE BETWEEN 4-9 PM. AS FOR
POPS...WILL FOLLOW GUID VALUES AND HAVE SCT POPS (30-40%) GOING.
THINGS MAY NEED SOME ADJ LATER THIS AFTERNOON AS STORMS EVOLVE AND
THE LOCATION OF WHERE STORMS COVER BECOME MORE CLEAR.

THE FOCUS THEN SHIFTS TO HOW THE REMNANTS OF TD5 WILL DEVELOP
BETWEEN MON-WED. ALL MODEL GUID CONTINUES TO SHOW THE SFC LOW
BECOMING BETTER ORGANIZED AND THEN DEEPENS THE SYSTEM INTO TUE AS
THE CENTER MOVES WEST ACROSS THE N GULF. WE WILL HAVE TO WATCH
THINGS CLOSELY AS DEVELOPMENT TO A TD AND POSSIBLY A TS MAY OCCUR
DURING THIS TIME. FOR NOW...WILL FOLLOW THE CONSENSUS OF THE GUID
WITH A STEADY DEEPENING OF THE SYSTEM AS IT MOVES ACROSS COASTAL LA
AND THEN SLOWLY MOVES NW INTO CENTRAL LA BY WED. AFTER THAT...A SLOW
NORTHWARD OR EVEN NE MOTION MAY DEVELOP AS A MORE POTENT UPPER
TROUGH PUSHES ACROSS THE PLAINS. FOR NOW...THIS SYSTEM SHOULD HAVE
AN IMPACT ON TEMPS AS BETTER RAIN CHANCES/CLOUDS SHOULD KEEP
READINGS DOWN. HEAVY PRECIP COULD BECOME A RISK IF CONVECTIVE BANDS
ORGANIZE AND THE SYSTEM SLOWS. LASTLY...MOST MODELS DEVELOP ENOUGH
LOW LEVEL SHEAR LATE TUE NIGHT INTO WED TO SUPPORT ROTATING UPDRAFTS
AND THIS WILL HAVE TO BE MONITORED FOR ANY WEAK TORNADO POTENTIAL.

AS FOR POPS/WX MON-TUE...I AM EXPECTING OVERALL LESS COVERAGE THAN
THE PREV COUPLE DAYS WITH THE FOCUS OF ANY ACTIVITY ACROSS THE S/SE.
WE COULD SEE SOME GUSTY WINDS WITH ANY BAND THAT FORMS ACROSS THE SE
TOMORROW AFTERNOON SO WE WILL HAVE TO WATCH THAT. THE THUNDER
POTENTIAL WILL WANE AS WE GO INTO MON NIGHT THROUGH WED AS THE
AIRMASS WILL BE MORE TROPICAL IN NATURE. HOWEVER...SOME ISO CLAP OF
THUNDER WILL BE POSSIBLE DURING ANY AFTERNOON AS SFC HEAT CONTRIBUTES
TO INSTABILITY. GUID POPS WERE GENERALLY ACCEPTED.

AS FOR TEMPS AND HEAT RELATED PRODUCTS. HAD TO ISSUE A HEAT ADV FOR
THE SE PORTIONS THAT HAD BEEN LEFT OUT AS MID/UPPER 90S WERE
OCCURRING WITH SFC DEWPTS 77-79 DEGREES. THE RESULTING HI'S WERE
109-113. FOR THE REST OF TODAY...THE HEAT WARN IN THE NW LOOKS GOOD
AND THE HEAT ADV ELSEWHERE WORKS AS WELL. WILL LET THE HEAT WARN
EXPIRE AT 7PM THIS EVE AS TEMPS AND HI'S ON MON WILL BE OVERALL
LESS. LOW LEVEL TEMPS WILL BE MORE SUPPORTIVE OF 95-100 DEGREES
ACROSS THE CWA AS OUR LOW LEVEL THERMAL AXIS HAS PEAKED TODAY AND
850MB TEMPS MON WILL BE MORE LIKE 20-22C. GUID IS ALSO SHOWING THE
POTENTIAL FOR SLIGHTLY LESS SFC DEWPTS WITH VALUES MORE IN THE 72-75
RANGE DURING PEAK HEATING. THIS IS STILL HOT/HUMID...BUT THE
RESULTING HI'S ARE MORE IN THE 105-110 RANGE AND SUPPORTS A PLAIN
HEAT ADV FOR THE ENTIRE AREA. AS A RESULT...WILL GO WITH THAT ADV
UNTIL 7 PM MON.

THE INFLUENCE OF THE CIRCULATION DEVELOPING ACROSS THE N GULF
TUE/WED...WILL KEEP TEMPS IN CHECK WITH 90-95 FOR TUE AND 87-92 WED.
MORE CLOUDS AND HIGHER PRECIP CHANCES WILL BE THE MAIN REASON FOR
LOWER TEMPS ALONG WITH SFC WINDS 10-17 MPH. /CME/

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
16/0900 UTC AND AGAIN BETWEEN 16/1700 UTC AND 17/0300 UTC. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
KT...ALONG WITH SMALL HAIL AND VERY HEAVY RAINFALL. ALSO...MVFR TO
IFR CEILINGS/VISIBILITIES ARE EXPECTED TO ACCOMPANY THE SHOWERS AND
THUNDERSTORMS. OUTSIDE OF SHOWERS AND STORMS...GENERALLY VFR
CONDITIONS ARE EXPECTED THROUGH MONDAY AFTERNOON WITH NORTH TO
NORTHEAST WINDS AT 3 TO 7 KT. HOWEVER...MVFR VISIBILITIES DUE TO
PATCHY FOG WILL BE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST
MISSISSIPPI BETWEEN 16/1000 UTC AND 16/1300 UTC. /COHEN/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.

&&

CME/COHEN/
03
Hazardous weather outlook, Aug 15, 2:52 PM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SUN AUG 15 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
162000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
252 PM CDT SUN AUG 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. SOME STORMS STORMS COULD BE SEVERE...WITH DAMAGING WIND
GUSTS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE
THROUGH 9 PM THIS EVENING. STORMS WILL ALSO BE CAPABLE OF PRODUCING
SMALL HAIL AND FREQUENT LIGHTNING...ALONG WITH VERY HEAVY RAINFALL
WHICH COULD LEAD TO PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE
AREAS.

ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FOR MONDAY
AFTERNOON...AND A FEW OF THE STORMS COULD CONTAIN WIND GUSTS TO
50 MPH.

ADDITIONALLY...HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY. A
HEAT ADVISORY IS IN EFFECT AS HIGH TEMPERATURES WILL REACH THE MID TO
UPPER 90S WITH HEAT INDICES REACHING 105 TO 110 DEGREES. OVERNIGHT
LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING TO THE MID
AND UPPER 70S.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE REMNANTS OF TROPICAL DEPRESSION FIVE...CURRENTLY EAST OF THE
REGION...ARE FORECAST TO EMERGE OVER THE GULF OF MEXICO BY EARLY
MONDAY...WHERE CONDITIONS ARE EXPECTED TO BECOME CONDUCIVE FOR SOME
DEVELOPMENT. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE
INTO MID-WEEK...AS THE SYSTEM MOVES WESTWARD NEAR THE GULF COAST.
THE GREATEST POTENTIAL FOR HEAVY RAINFALL WILL BE ACROSS SOUTHERN
MISSISSIPPI AND NORTHEAST LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Aug 16, 12:19 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CDT MON AUG 16 2010

MSZ048-054-160550-
HINDS MS-COPIAH MS-
1219 AM CDT MON AUG 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF DRY GROVE AT 1219 AM CDT...MOVING SOUTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL COPIAH AND SOUTH CENTRAL HINDS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Aug 16, 12:23 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT MON AUG 16 2010

ARZ074-160550-
ASHLEY AR-
1223 AM CDT MON AUG 16 2010

STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WERE
LOCATED ACROSS THE WESTERN PORTION OF ASHLEY COUNTY AT 1222 AM
CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS SITUATION
CLOSELY.

BK
Special weather statement, Aug 16, 12:32 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 AM CDT MON AUG 16 2010

LAZ009-MSZ040-160600-
EAST CARROLL LA-ISSAQUENA MS-
1232 AM CDT MON AUG 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES NORTHEAST OF LAKE PROVIDENCE AT 1232 AM CDT...MOVING
SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ISSAQUENA COUNTY...AND NORTHERN EAST CARROLL PARISH
SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Aug 16, 12:37 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1237 AM CDT MON AUG 16 2010

ARZ075-MSZ034-160605-
CHICOT AR-WASHINGTON MS-
1237 AM CDT MON AUG 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER GREENVILLE AT 1237 AM CDT...
MOVING SOUTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Aug 16, 12:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT MON AUG 16 2010

MSZ034-040-041-160615-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-
1246 AM CDT MON AUG 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PANTHER BURN AT 1245 AM CDT...MOVING SOUTHWEST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTH CENTRAL SHARKEY AND
SOUTHERN WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Aug 16, 1:24 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 AM CDT MON AUG 16 2010

ARZ075-LAZ008-009-160720-
CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-
124 AM CDT MON AUG 16 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM EUDORA TO 10 MILES SOUTHWEST OF LAKE
PROVIDENCE AT 122 AM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. PONDING WATER MAY OCCUR ON ROADWAYS
AND IN LOW LYING AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CHICOT COUNTY...AND EAST CARROLL AND
NORTHEASTERN WEST CARROLL PARISHES SHOULD MONITOR THESE STORMS
CLOSELY.

OLB

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.